MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ RANGER¿ HIGH FLOW DISPOSABLE SET; HIGH FLOW DISPOSABLE TUBING

3M HEALTH CARE 3M¿ RANGER¿ HIGH FLOW DISPOSABLE SET; HIGH FLOW DISPOSABLE TUBING
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient injury nor patient information provided.The reported issue was discovered prior to use on a patient.Device was returned for evaluation.Device evaluation is anticipated, but has not begun.A product photo provided from the customer verified a y-connector solvent bond leak.Device manufacturing start date is 2/27/2017.3m implemented a new dehp free material to enhance the material properties on all 3m ranger(tm) fluid warming disposable products in 2013.Subsequent to this change 3m received a higher trend of complaints applicable to leaks within selected areas of the disposable tubing connections.3m implemented a solvent improvement process in late 2015 to address this type of event.This improvement was to the solvent bond process to reduced leaks on all of the following areas; y-connector, drip chamber, bubble trap and tube fitting which are part of the high flow disposable set.The change was implemented to increase strength and to minimize leaks.The lot number indicated in this complaint would have been post cure-to-touch solvent bond process improvement.New process improvement implemented (b)(3) 2017 to further reduce incidence of solvent bond leaks on all of the following areas; y-connector, drip chamber, bubble trap and tube fitting which are part of the high flow disposable set.
 
Event or Problem Description
A hospital employee reported use of a 3m¿ ranger¿ high flow disposable set.The employee alleged that the warming unit leaked saline fluid at the at the luer connection area.A photo of the product was provided which reflected a y-connector solvent bond leak.The leak was discovered, during priming, prior to being used on a patient.The fluid was being warmed at 15-20 degrees celsius.A pressure infusor was being used at the time.No patient injury was alleged.

Brand Name
3M¿ RANGER¿ HIGH FLOW DISPOSABLE SET
Common Device Name
HIGH FLOW DISPOSABLE TUBING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7679368
Report Number2110898-2018-00073
Device Sequence Number19178471
Product Code BSB
UDI-Device Identifier50608223243553
UDI-Public50608223243553
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K973741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Model NumberN/A
Device Catalogue Number24355
Device Lot NumberHX7897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;